Georgia, 2026

High Wind and Strong Wind in Georgia, February 22, 2026

February 22, 2026 · NWS CHS · 11 events in 2 counties and zones

Strong cold air advection in wake of a passing cold front led to gusty wind conditions capable of producing damage across Southeast Georgia.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Strong cold air advection in wake of a passing cold front led to gusty wind conditions capable of producing damage across Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 22, 12:43 PM EST, 2 hours earlier. Its key messages:

  • 1) Windy conditions through sunset.
  • 2) Cold weather with sub-freezing temperatures returns tonight and lingers into mid-week.
Area forecast discussion, Feb 22, 12:43 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Charleston SC
1243 PM EST Sun Feb 22 2026

...WINDY CONDITIONS THIS AFTERNOON WITH A RETURN TO COLD WEATHER
TONIGHT...

.WHAT HAS CHANGED...
Key Messages 1 and 2 have been updated to reflect current
trends. The aviation section has been updated for the 18z TAFs.
Marine section has been updated to address gales.

&&

.KEY MESSAGES...
- 1) Windy conditions through sunset.

- 2) Cold weather with sub-freezing temperatures returns
  tonight and lingers into mid-week.

&&

.DISCUSSION...
KEY MESSAGE 1: Windy conditions through sunset.

The cold front is now well offshore. Post-frontal cold air
advection and the associated isallobaric response will continue
to strengthen through the afternoon. This will result in strong
vertical mixing with winds expected to reach 20-30 mph with
gusts as high as 40-45 mph at times. Wind gusts in excess of 40
mph have already been observed across much of Southeast Georgia,
including a 44 mph gust at the Savannah International Airport
around 1130 AM. A Wind Advisory remains in effect, but was
extended slightly until 7 PM. Winds should diminish below
advisory levels after sunset, although elevated winds will
remain through the night. Winds of this magnitude are capable of
downing small trees and large limbs. Driving could also be
difficult, especially for high profile vehicles.

KEY MESSAGE 2: Cold weather with sub-freezing temperatures
returns tonight and lingers into mid-week.

A modified arctic airmass will filter into the area tonight as
sprawling high pressure over centered south-central Canada
builds south. The pressure gradient between the building high
and the departing nor'easter will keep winds up overnight. As
temperatures fall into the upper 20s/lower 30s just before
daybreak Monday, the lingering elevated winds will help drive
wind chills into the mid-upper teens inland to within a degree
or two of 20 at the coast. A Cold Weather Advisory has been
issued from midnight to 8 AM Monday for all of the South
Carolina Lowcountry and Southeast Georgia. It is a bit marginal
for the coastal zones where it seems unlikely everywhere will
see wind chills bottom out at 20 degrees, but an advisory seemed
warranted given the near record to record warmth that has been
experienced recently.

It will be considerable colder for Monday with highs only
warming into the upper 40s/near 50. A lingering northwest wind
will make it feel closer to the upper 30s/lower 40s, which is a
big change from the past few days. The coldest night of the
upcoming week will occur Monday night as the center of the high
draws closer. While full boundary layer boundary layer seems
unlikely at this point, winds should go fairly light, especially
inland. Lows will bottom out in the lower-mid 20s inland to the
lower-mid 30s at the beaches. A few spots could approach Cold
Weather Advisory criteria inland, but it looks to remain fairly
isolated/localized. The need for an advisory for these areas
will be reassessed on Monday.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
22/18z TAF Discussion:
KCHS/KJZI/KSAV: VFR through 23/18z. Gusty winds will persist
through the period.

Extended Aviation Outlook: An approaching front could bring
flight restrictions late Friday.

&&

.MARINE...
Through Monday: Hazardous marine conditions with gale conditions
will impact all waters tonight. Frequent gusts of 35-45 kt
gales can be expected with sustained winds 20-30 kt within 20 NM
and 30-35 kt over the Georgia offshore waters. Gale Warnings
are in place through tonight. Winds in the Charleston Harbor are
expected to drop below gale force by early evening, so the Gale
Warning there will be replaced with a Small Craft Advisory.
There will be a large gradient in wave heights, ranging from 2-3
ft near the immediate coast to as high as 10 ft over the
Georgia offshore waters. Mariners are urged to remain in port.

Tuesday through Thursday: High pressure will pass south of the
waters on Tuesday, bringing lower winds and seas. As the High
passes offshore Tuesday night into Wednesday, there should be a
surge of winds, which may prompt Small Craft Advisories for
portions of our waters. Conditions improve Wednesday night, only
to deteriorate again on Thursday, which may prompt additional
Small Craft Advisories for all of our waters.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 7 PM EST this evening for GAZ087-088-
     099>101-114>119-137>141.
SC...Wind Advisory until 7 PM EST this evening for SCZ040-042>045-
     047>052.
MARINE...Gale Warning until 7 PM EST this evening for AMZ330.
     Gale Warning until 8 AM EST Monday for AMZ350-352-354.
     Gale Warning until 10 AM EST Monday for AMZ374.

&&
Hazardous weather outlook, Feb 22, 2:00 PM EST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
200 PM EST Sun Feb 22 2026

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231900-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
200 PM EST Sun Feb 22 2026

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Cold
- Wind

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Cold

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Feb 22, 12:08 PM EST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1208 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Non-Tstm Wnd Gst Savannah Airport        32.13N  81.20W
02/22/2026  M44 mph          Chatham            GA   ASOS

&&

Event Number CHS2600266
Local storm report, Feb 22, 12:30 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1230 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     Non-Tstm Wnd Gst Plantation Park         32.65N  81.59W
02/22/2026  M40 mph          Screven            GA   AWOS

&&

Event Number CHS2600267
Local storm report, Feb 22, 1:10 PM EST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
110 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Non-Tstm Wnd Gst Marine Corps Air Statio 32.49N  80.70W
02/22/2026  M46 mph          Beaufort           SC   ASOS

&&

Event Number CHS2600268
Local storm report, Feb 22, 1:24 PM EST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
124 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Non-Tstm Wnd Gst Hunter Army Airfield    32.01N  81.13W
02/22/2026  M45 mph          Chatham            GA   ASOS

&&

Event Number CHS2600269
Local storm report, Feb 22, 1:29 PM EST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
129 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Non-Tstm Wnd Gst Metter Airport          32.37N  82.08W
02/22/2026  M46 mph          Candler            GA   AWOS

&&

Event Number CHS2600270
Local storm report, Feb 22, 1:48 PM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
148 PM EST Sun Feb 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     Non-Tstm Wnd Gst Charleston Airport      32.90N  80.04W
02/22/2026  M44 mph          Charleston         SC   ASOS

&&

Event Number CHS2600271

Event by event

10 strong wind, 1 high wind. Local standard time, as filed.

High Wind, Inland Chatham

When
February 22, 2:43 PM EST
Where
Inland Chatham forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

The KSAV ASOS measured a wind gust of 59 mph.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
43 kt (49 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported trees down along Gleason Ct.

Strong Wind, Coastal Chatham

When
February 22, 3:00 PM EST
Where
Coastal Chatham forecast zone
Measured
39 kt (45 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported a tree down in the 9600 Block of Whitefield Avenue.

Strong Wind, Coastal Chatham

When
February 22, 3:00 PM EST
Where
Coastal Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down near the intersection of Goebel Avenue and Greenville Street.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported a power line down in the 4100 Block of 5th Street.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down in the 100 Block of Old Central Road.

Strong Wind, Coastal Chatham

When
February 22, 3:00 PM EST
Where
Coastal Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down in the 1000 Block of Ashley Road.

Strong Wind, Coastal Chatham

When
February 22, 3:00 PM EST
Where
Coastal Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down in the 5500 Block of Montgomery Street.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down along Hammock Street.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported power lines down in the 200 Block of Pinecrest Place.

Strong Wind, Inland Chatham

When
February 22, 3:00 PM EST
Where
Inland Chatham forecast zone
Measured
35 kt (40 mph) estimated gust
Reported by
Emergency Manager

Emergency management reported a transmission line down along Montero Drive.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317567, 1319375, 1319376, 1319382, 1319386, 1319399, 1319400, 1319409, 1319414, 1319429, 1319432.